advertisement
Question
Posted by: ada | 2011/01/17

uric acid, anaemia

Three months ago when I had a routine urine test my uric acid was high.I would like to know what could have caused this. I was put on one Puricos300 a day. Can I stop this medication as soon as I want to? I have been on it for 3 months and I don''t have any symptoms one way or the other whether I am on it or not, so I am sure this was just a freak reading. I don''t have gout and I very seldom eat purine-rich foods. When I read the package insert of the pills it said they can affect kidney function. As it is, my kidney function, although no cause for concern, is on the low side of normal. I was hospitalised for a month as a child with glomerular nephritis and although I have never had kidney trouble since then, I do want to protect my kidneys. I am 60 years old. I would also like to know why I suddenly have anaemia, for which Ferrimed was prescribed. I am careful to eat a well balanced diet and I take supplements to keep my body functioning as well as it can. I feel well apart from some days of fatigue and pain but I attribute that to my fibromyalgia which comes and goes. Please give your opinion on the uric acid and anaemia.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Ada
High uric acid is often a genetic condition and becomes more prominent as one gets older. It can cause gout and the Puricos is to prevent the uric acid from increasing and causing gout. Usually one has to take it long term like hypertension medication. In your case I think your doctor should check your kidney function and uric acid levels 3 monthly and if the uric acid is normal to slightly elevated with no symptoms, and the kidney function deteriorates, one may need to reconsider the Puricos. Anemia can be caused by taking in too little iron/ vit B or losing too much iron (like in a bleeding stomach ulcer, colon ulceration/cancer or chronic heavy menstruation) If it does not improve with supplements your doctor should look for possible causes. At your age, I think it is important to just check your stool for occult blood if you have an anemia. (it is done by sending a small stool sample to the lab)
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2011/01/17

Hallo Ada
High uric acid is often a genetic condition and becomes more prominent as one gets older. It can cause gout and the Puricos is to prevent the uric acid from increasing and causing gout. Usually one has to take it long term like hypertension medication. In your case I think your doctor should check your kidney function and uric acid levels 3 monthly and if the uric acid is normal to slightly elevated with no symptoms, and the kidney function deteriorates, one may need to reconsider the Puricos. Anemia can be caused by taking in too little iron/ vit B or losing too much iron (like in a bleeding stomach ulcer, colon ulceration/cancer or chronic heavy menstruation) If it does not improve with supplements your doctor should look for possible causes. At your age, I think it is important to just check your stool for occult blood if you have an anemia. (it is done by sending a small stool sample to the lab)
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement